Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 11, 2005, 4:27 PM EDT for Wyoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 11, 2005, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 112028 FFWBGM PAC131-112330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 427 PM EDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WYOMING COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 730 PM EDT * AT 422 PM EDT...VERY HEAVY RAIN WAS REPORTED IN CENTRAL WYOMING COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSTERHOUT...EVANS FALLS...TUCKHANNOCK...AND FALLS. LAT...LON 4153 7579 4144 7581 4145 7602 4154 7601 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:00 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 11, 3:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT SAT JUN 11 2005 .SHORT TERM... SCATTERED CONVECTION DEVELOPING ACROSS MAINLY NORTHEAST PA THIS AFTN WHERE REMNANTS OF OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS LIKELY TO BE ALONG WITH TERRAIN EFFECTS. THE STORMS ARE PRODUCING HEAVY RAIN BUT ARE NOT ABLE TO BUILD MUCH, WITH RADAR SHOWING OTHER CELLS IN THE FORECAST AREA STARTING TO GENERATE BUT ALMOST AS QUICKLY DYING OUT. REALLY NOT A TRIGGER TO AID IN DEVELOPMENT AND THERE APPEARS TO BE SOME CAP ACROSS THE AREA INHIBITING STORMS FROM GETTING GOING EXCEPT FOR THE RIDGE LINES ACROSS THE POCONOS. WILL BE INTERESTING TO SEE IF THIS CAN BE BROKEN AS THE AFTERNOON WEARS ON. STILL PLAN ON CARRYING CHC OR SCT TSRA INTO THIS EVENING ACROSS THE ENTIRE FORECAST AREA. THERE WILL NOT BE MUCH CHANGE TO THE OVERALL SYNOPTIC WEATHER PATTERN THROUGH THE SHORT TERM PERIOD OF THE FORECAST AS THE AREA WILL REMAIN UNDER THE INFLUENCE OF LARGE UPPER RIDGE AND BERMUDA HIGH OFF THE EAST COAST. THE CONTINUATION OF THE VERY WARM AND HUMID CONDITIONS WILL COMBINE WITH LEFT OVER OUTFLOW BOUNDARIES, TERRAIN, AND OCCASIONAL WEAK UPPER DISTURBANCES TO PRODUCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAINLY DURING THE HEATING OF THE DAY...FROM LATE MORNING THROUGH THE MID EVENING HOURS. IT LOOKS LIKE SUNDAY MAY SEE A LITTLE BETTER S/W TO PASS THROUGH THE AREA WHICH WILL LIKELY GIVE US BETTER COVERAGE THAN WHAT WE ARE SEEING TODAY. WEAK WIND FIELDS FROM SFC TO 500MB AND PRECIP WATER VALUES AROUND 200% ABOVE NORMAL WILL SPELL A CONTINUED THREAT FOR TORRENTIAL DOWNPOURS WITH ANY THUNDERSTORMS THAT DEVELOP OVER THE NEXT COUPLE OF DAYS. AREAS THAT SAW HEAVY RAIN YESTERDAY AND TODAY WILL SEE AN ENHANCED THREAT. THE REMNANTS OF T.S. ARLENE WILL MOVE NORTHWARD AND INTERACT WITH A FRONTAL BOUNDARY IN THE MIDWEST. IT APPEARS THAT THE SYSTEM WILL BE STEERED BY THE WESTERN ATLANTIC RIDGE AND THE STRENGTH OF THE RIDGE WILL KEEP THE SYSTEM WELL WEST AS SHOWN BY TPC/NHC GUIDANCE. THE GFS TRACKS THE LOW FURTHER EAST AND INTO WESTERN NYS ON MONDAY. FOR NOW, WILL CONTINUE TO FOLLOW THE FURTHER WEST SOLUTIONS, BUT STILL CHC FOR TSRA ON MONDAY ANYWAY WITH THE CONTINUED CURRENT WEATHER REGIME. && .LONG TERM (MON NITE - SAT)... MUCH OF THE SAME TRIPLE H WEATHER CONTINUES EARLY IN THE LONG RANGE PERIOD...THEN MANY MED RANGE MODELS AND ENSEMBLES ARE LOCKING ONTO THE GENERAL CONSENSUS OF SIGNALING A SIGNIFICANT PATTERN CHANGE WHERE BERMUDA HIGH OVER EAST COAST RETREATS...AND IS REPLACED BY AN OMEGA BLOCK WITH TROFS ON BOTH COASTS OF THE CONTINENTAL US. LOCALLY WELL BE LOOKING FOR THE HOT AND HAZY WEATHER OF LATE TO LINGER INTO TUESDAY WITH SCT THUNDERSTORMS AS IMPULSES ROUND THE RIDGE...AND ALSO REMNANTS OF TROPICAL STORM PASS THROUGH OR NEARBY THE REGION. WL GO ABOVE MOS NUMBERS INTO TUESDAY WITH PROGGED 850 MB TEMPS OF 17-18C STILL SUPPORTING MID-UPR 80S...THEN AIRMASS COOLS BACK TO 8-9C BY THE END OF THE WEEK UNDER DVLPG UPR TROF. LOOK FOR MAX TEMPS TO GET BACK INTO THE 60S-70S. MOS IS ACCEPTABLE HERE DAYS 5-7. NOT MUCH ROOM FOR DRY WX NEXT WEEK WITH HGHT FALLS AHEAD OF DIGGING UPR LOW AND FRONT DROPPING THRU THE REGION. WL CARRY CHC PRECIP THROUGHOUT. -BREWSTER && .AVIATION (11/18Z - 12/18Z)... STAGNANT AIRMASS IN PLACE WITH LTL CHANGE NEXT 24 HRS. MAINLY VFR XPCTD WITH OCNL MVFR VSBY IN HAZE DURG DAYLIGHT HRS. TS ACTIVITY LOOKS LIMITED FOR MOST OF AREA WITHOUT A SIG TRIGGER MOVG THRU THE REGION TAFTN...BUT ISOLD TS MOVG ACROSS TERMINALS STILL PSBL THRU ABT 03Z. XCPT FOR AVP WHERE TS IN VCNTY...WL LEAVE TS OUT OF 18Z TAF AND AMD AS NECESSARY. IFR OR LOWER VSBY/CIG RESTRICTIONS DUE FG/BR LIKELY OVERNIGHT WITH VFR RETURNING AFT 13Z. -BREWSTER && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR SULLIVAN COUNTY UNTIL 800 PM. .PA...FLASH FLOOD WATCH FOR LACKAWANNA, LUZERNE, SOUTHERN WAYNE, PIKE, AND WYOMING COUNTIES UNTIL 800 PM. &&
Hazardous weather outlook, Jun 11, 4:35 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 435 AM EDT SAT JUN 11 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 435 AM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS FROM MID AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. SEE PRODUCT ALBSPSBGM FOR DETAILS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:37 AM EDT | Special Weather Statement | BGM | Bradford | 68 min |
| Jun 11, 2:25 PM EDT | Flash Flood Warning | BGM | Pike | 3 hr |
| Jun 11, 3:37 PM EDT | Flash Flood Warning | BGM | Lackawanna, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.